Alert archive / Nebraska / High Wind Warnings in 2022
High Wind Warning 10, NWS North Platte, NE
NWS North Platte, NE issued this high wind warning at Dec 1, 2022, 1:09 PM MST for 8 counties in Nebraska. It took effect at Dec 2, 2022, 9:00 AM MST. It was in force for 8 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 1, 2022, 1:09 PM MST (20:09 UTC)
- In effect from
- Dec 2, 2022, 9:00 AM MST
- Expired
- Dec 2, 2022, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 137 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 2, 11:47 AM MST | NON-TSTM WND GST 62 | 5 Nnw Big Springs, NE | MESONET STATION KNEBIGSP12. |
| Dec 2, 11:50 AM MST | NON-TSTM WND GST 58 | Nw Lewellen, NE | MEASURED ON PWS. |
| Dec 2, 11:54 AM MST | NON-TSTM WND GST 58 | 3 W Lewellen, NE | MESONET STATION KNELEWEL11. |
| Dec 2, 12:13 PM MST | NON-TSTM WND GST 60 | 1 Ese Imperial, NE | ASOS STATION KIML. |
| Dec 2, 12:35 PM MST | NON-TSTM WND GST 61 | 1 Ese Imperial, NE | ASOS STATION KIML. |
| Dec 2, 12:36 PM MST | NON-TSTM WND GST 60 | 1 Nw Sutherland, NE | MEASURED ON PWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
484 WWUS73 KLBF 012009 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 209 PM CST Thu Dec 1 2022 NEZ056>059-069>071-020415- /O.NEW.KLBF.HW.W.0010.221202T1600Z-221203T0000Z/ Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Including the cities of Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 209 PM CST Thu Dec 1 2022 /109 PM MST Thu Dec 1 2022/ ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Deuel, Keith, Perkins, Lincoln, Chase, Hayes and Frontier Counties. * WHEN...From 10 AM to 6 PM CST Friday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside around trees and branches. If possible, remain in the lower levels of your home and avoid windows. Use caution if you must drive. && $$
4 follow-up statements
108 WWUS73 KLBF 012033 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 233 PM CST Thu Dec 1 2022 NEZ022-020445- /O.EXA.KLBF.HW.W.0010.221202T1600Z-221203T0000Z/ Garden- Including the cities of Oshkosh and Lewellen 133 PM MST Thu Dec 1 2022 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...Garden County. * WHEN...From 10 AM to 6 PM CST Friday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive.&& $$ NEZ056>059-069>071-020445- /O.CON.KLBF.HW.W.0010.221202T1600Z-221203T0000Z/ Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Including the cities of Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 233 PM CST Thu Dec 1 2022 /133 PM MST Thu Dec 1 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Deuel, Keith, Perkins, Lincoln, Chase, Hayes and Frontier Counties. * WHEN...From 10 AM to 6 PM CST Friday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
860 WWUS73 KLBF 020836 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 236 AM CST Fri Dec 2 2022 NEZ022-056>059-069>071-022200- /O.CON.KLBF.HW.W.0010.221202T1600Z-221203T0000Z/ Garden-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Including the cities of Oshkosh, Lewellen, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 236 AM CST Fri Dec 2 2022 /136 AM MST Fri Dec 2 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Wind becoming northwest and increasing to 25 to 35 mph with gusts around 60 mph. * WHERE...Southwest Nebraska, mainly from the North Platte river southward. * WHEN...From 10 AM to 6 PM CST Friday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles on Interstate 80. Unsecured holiday decorations will be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside near trees and branches. If possible, remain in the lower levels of your home and avoid windows. Use caution if you must drive. && $$
398 WWUS73 KLBF 022046 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 246 PM CST Fri Dec 2 2022 NEZ022-056>059-069>071-030000- /O.CON.KLBF.HW.W.0010.000000T0000Z-221203T0000Z/ Garden-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Including the cities of Oshkosh, Lewellen, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 246 PM CST Fri Dec 2 2022 /146 PM MST Fri Dec 2 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Wind becoming northwest and increasing to 25 to 35 mph with gusts around 60 mph. * WHERE...Southwest Nebraska, mainly from the North Platte river southward. * WHEN...From 10 AM to 6 PM CST Friday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles on Interstate 80. Unsecured holiday decorations will be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
896 WWUS73 KLBF 022358 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 558 PM CST Fri Dec 2 2022 NEZ022-056>059-069>071-030100- /O.EXP.KLBF.HW.W.0010.000000T0000Z-221203T0000Z/ Garden-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Including the cities of Oshkosh, Lewellen, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 558 PM CST Fri Dec 2 2022 /458 PM MST Fri Dec 2 2022/ ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... Winds across western Nebraska have diminished below warning criteria, therefore the warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at Dec 1, 10:27 AM MST, 2 hours 42 minutes earlier.
Area forecast discussion, Dec 1, 10:27 AM MST, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1127 AM CST Thu Dec 1 2022 .SYNOPSIS... Issued at 346 AM CST Thu Dec 1 2022 KEY MESSAGES... - Strong winds expected with a strong cold frontal passage Friday afternoon. A brief period of light snow could occur near the South Dakota border. - A mainly quiet weather pattern is expected through the weekend into next week. Temperatures near or below normal. && .SHORT TERM...(Today through Friday) Issued at 346 AM CST Thu Dec 1 2022 Broad upper level ridging translates west to east across the CONUS today though Friday. This will be ahead of a potent upper trough moving onshore the west coast. This upper trough quickly moves into the Northern Plains as an open wave Friday. A strong arctic cold front will surge southeast into Nebraska by Friday afternoon on the backside of the trough. The big story with this system will be strong winds Friday afternoon along with falling temperatures. There will be the possibility of a quick shot of light snow near the South Dakota border Friday afternoon within area of strong mid-level FGEN, but this doesn't last long and as mentioned the wind element looks to be more of an issue. Several factors support this: 3 hour pressure rises of 7-10mb; steep low level lapse rates in the 0-3km allowing for mixing of stronger winds aloft to the surface. Area bufkit sounding data would suggest potential gusts of 40-45 kts and possibly even a rogue gust nearing 50 kts. The highest potential to see a gust that strong would be across far southwest Nebraska where boundary layer mixing looks to be the best. The falling temperatures will be considerable behind the front. For example, it should be near 50F in North Platte around 1pm CST and then fall to near 32 by 5pm CST behind the front. Temperatures will go on to fall into the 5-10F range area wide Friday night. .LONG TERM...(Friday night through Wednesday) Issued at 346 AM CST Thu Dec 1 2022 Surface high pressure quickly builds southeast through the area Friday night. By Saturday the high will already be shift east of the area with return southerly low-level flow developing. A weak shortwave will track southeast across southern Canada Saturday night into Sunday. A weak cold front will turn winds to the northwest Saturday night with high pressure building southeastward into the area overnight and centered across the area Sunday. High temperatures through the weekend will average a little below normal...in the upper 30s to mid 40s. It looks to cool further as we head into the first of next week. Upper level troughing will carve over central Canada/Hudson Bay area. A series of disturbances will rotate southeastward into the Northern Plains within the base of the trough. Reinforcing shots of arctic air will accompany those. For the local area...Tuesday appears to be the coldest day with highs in the 20s in northern Nebraska and 30s southwest Nebraska. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1126 AM CST Thu Dec 1 2022 VFR is generally expected across wrn and ncntl Nebraska this afternoon and tonight. There is a slight chance sporadic MVFR/IFR will develop in valley fog across swrn Nebraska Friday morning. Also, a strong arctic front, currently across nrn MT, will move into nrn Nebraska Friday morning. MVFR ceilings and vsbys are possible in scattered -SHSN, mainly affecting areas along and north of highway 20. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Taylor SHORT TERM...Taylor LONG TERM...Taylor AVIATION...CDC
Hazardous weather outlook, Dec 1, 11:06 AM MST, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1206 PM CST Thu Dec 1 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-021815- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1206 PM CST Thu Dec 1 2022 /1106 AM MST Thu Dec 1 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A High Wind Warning will likely be issued later today across parts of southwest Nebraska, along and south of Interstate 80. The concern is west and northwest winds gusting to around 60 mph late morning Friday and during the afternoon. Winds should subside with the approach of sunset. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
High Wind Warnings in Nebraska, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.